Drought, Adair
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Unusually dry conditions persisted through December 2017 across much of eastern Oklahoma, with the exception of portions of southeastern Oklahoma. Much of east central and northeastern Oklahoma received less than 50 percent of the average monthly rainfall for the area.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Unusually dry conditions persisted through December 2017 across much of eastern Oklahoma, with the exception of portions of southeastern Oklahoma. Much of east central and northeastern Oklahoma received less than 50 percent of the average monthly rainfall for the area. These very dry conditions allowed severe drought (D2) conditions to expand across much of east central and southeastern Oklahoma. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:12 PM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1112 PM CST Thu Nov 30 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. High pressure will begin to shift east on Friday with light southerly winds developing during the day. High level clouds will persist through at least Friday morning in association with upper jet streak. Otherwise, VFR conditions are expected through the forecast period. && .PREV DISCUSSION... /Issued 933 PM CST Thu Nov 30 2017/ DISCUSSION... Quiet night with surface high pressure building into the area from the north. A few normally colder locations near forecast lows at this time, however considerable high clouds should limit radiational cooling somewhat. Some minor changes made to forecast lows. PREV DISCUSSION... /Issued 354 PM CST Thu Nov 30 2017/ DISCUSSION... A warming trend will take place over the next few days, with temperatures climbing to unseasonably warm levels this weekend into Monday ahead of the next cold front that will sweep across the area late Monday and Monday evening. Considerable high level cloudiness may temper afternoon temperatures a bit the next few days, while also helping to hold up overnight lows slightly. Shower and thunderstorm chances will accompany the cold front Monday afternoon and evening, with the greatest chances in the eastern and southern part of the forecast area. Much colder weather will follow the passage of the cold front, with near or below normal temperatures expected for much of next week. A large upper trough will become established just to our east, with several reinforcing shots of cold air as the week progresses. The models have shown little run-to-run consistency on the longitude of the mean trough position, so it is still unclear whether we will be much below normal or slightly below normal on temperatures later next week into the following weekend. Regardless, it will definitely be a change from the mild weather we have experienced for most of the past three weeks. Stayed close to guidance temperatures the next couple days. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CST Thu Nov 30 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CST Thu Nov 30 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. No hazardous weather is expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through SUNDAY...No Hazards. MONDAY...Thunderstorm Potential. TUESDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... A warming trend with lower relative humidity values will occur through the weekend with at least a limited fire danger threat, especially in areas south of Interstate 40 which saw little to no rainfall earlier this week. Increasing south winds Sunday into Monday ahead of a strong cold front will continue to support at least a limited fire danger, though humidity will continue to increase. Thunderstorm chances will increase with the frontal passage late Monday, followed by gusty north winds and cooler temperatures. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, December 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726319, 726320, 726321, 726322, 726323, 726324, 726325, 726326, 726327, 726328, 726329, 726330, 726331.